MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that following a cataract extraction with an intraocular lens (iol) implant procedure, the patient complained about glare.The iol exchange was performed in secondary procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only a small portion of the lens with an attached undamaged haptic was returned in the lens case for evaluation.Blood and solution was dried on the returned lens portion.The lens was cut into portions, typical of insertion and removal.A large portion of the cut lens including the other haptic was not returned for evaluation.Power and resolution testing could not be conducted due to the extensive optic damage.The product investigation could not identify a root cause for the reported complaint.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13093373
Report Number1119421-2021-02481
Device Sequence Number2098662
Product Code POE
UDI-Device Identifier00380652421201
UDI-Public00380652421201
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2026
Device Model NumberDFT015
Device Lot Number15126767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown